MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J317H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device md2648 and no non conformances/ manufacturing irregularities related to the malfunction were identified.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: 1.Please provide the product code.Lot #md2648.2.Did the broken needle piece fall inside the patient? it was found, via x-ray to be within the vaginal tissue.If so, was it retrieved during the same procedure? yes 3.What was done to retrieve the broken piece? the surgeon removed prior stitching to locate the needle after an x-ray was obtained showing it was within the tissue.4.If the needle remains in the patient, please specify size of the needle piece retained, in what structure/tissue was retained and if there are any future plans to remove it.Na ¿ it was removed during the same procedure.5.Was the procedure completed successfully? how? na see #4 above.6.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.It is retained by the risk management department at (b)(6) medical center.This medwatch report is in response to receipt of maude event report mw5103848,.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on (b)(6) 2021 and suture was used.During the procedure, a suture needle broke during repair after the vaginal delivery.The broken needle piece was found within the vaginal tissue with an xray and was removed during the same procedure.There were no patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4) date sent to the fda: 5/4/2022 this report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 investigation summary: a failed suture needle, labeled as (b)(4), was submitted to fractographic evaluation on (b)(6) 2022.The component was identified as product code j317h.It was requested that assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This medwatch report is in response to receipt of maude event report mw5103848.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12698170
Report Number2210968-2021-10331
Device Sequence Number4446745
Product Code GAM
UDI-Device Identifier10705031038752
UDI-Public10705031038752
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberJ317H
Device Catalogue NumberJ317H
Device Lot NumberMD2648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale